Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Suggest remedy for burning sensation on feet

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3094 Questions
Question
LINGERING BURNING SENSATION , BOTH FEET,TOP OF FOOT BELOW TOES,ONLY WHEN SITTING.HAVE HAD THIS CONDITION WELL OVER TWO YEARS
Posted Thu, 28 Aug 2014 in General Health
 
 
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer:
Vitamins, diabetes, kidney function, neurologist

Detailed Answer:
Hi and thanks for the query,

The condition you describe is generally called a peripheral neuropathy. It is important to know if you have diabetes or not. This is a common complication of diabetes.

Vitamin deficiencies, especially of the vitamin B family could also present as such. Blood testing for these vitamins could help.

It might be important to know if you got any lower back pain or not. If present, an X ray of the lumbar and sacral spine, including a CT scan and MRI could be helpful. Nerves the cover the feet do arise from up the lower region. A proper evaluation is there fore required.

It is important to check for any weakness or muscle loss. This could have other implications. Kidney function and liver function tests should be carefully run.

Some electrolytes like low Magnesium and Calcium could present with funny issues with sensation, Testing their levels in blood could be very useful.

At times, use of a class of drugs called tricyclic anti depressants, Like Amitryptiline, and antiepileptic drugs , like Gabapentin, could be helpful.

I strongly advice the opinion of a neurologist.

Kind regards as I wish you the best of health.

Dr Bain
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor